MAUDE Adverse Event Report: MARTECH MEDICAL PRODUCTS SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS

MARTECH MEDICAL PRODUCTS SCHON XL DOUBLELUMEN CATHETER; SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Catalog Number H787108007015
Medical Device Problem Codes Difficult to Flush (1251); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Angiodynamics notified the dialysis catheter manufacturer of this complaint event on (b)(6) 2017 via supplier corrective action request scar003185.As part of a review of complaints related to distribution only products, angiodynamics identified that it does not have objective evidence that the manufacturer assessed this complaint event for mdr reportability.As a result of this review, angiodynamics chose to assess this complaint event for reportability and determined that it does meet the criteria to file an mdr.This retrospective mdr is being filed based on this review and to ensure complaint file is complete.The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: a patient had a dialysis catheter inserted with no report of complication or device malfunction.Post procedure, the surgeon noted the catheter did not function as intended.The catheter was removed and replaced with a new of the same device.The reported defective device has been returned to the manufacturer for an investigation.
 
Additional Manufacturer Narrative
Based on the sample evaluation by the supplier, this complaint no longer meets the criteria of a reportable event.One schon dialysis catheter was returned for evaluation and forwarded to our vendor for evaluation via (b)(4).Per (b)(4) vendor response, no leaks were detected on the returned sample.The customer's reported complaint cannot be confirmed.The incoming receiver lot record and the vendor manufacturing lot records both indicate that all device specification and quality requirements were met.Per (b)(4) vendor response, no leaks were detected on the returned sample.The customer's reported complaint cannot be confirmed.The instructions for use, which is supplied to the end user with this catalog number, states: "clamping the catheter repeatedly in the same spot could weaken the tubing.Change the position of the clamps regularly to prolong the life of the tubing." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
SCHON XL DOUBLELUMEN CATHETER
Common Device Name
SCHON¿ HEMODIALYSIS DIALYSIS CATHETER SETS
Manufacturer (Section D)
MARTECH MEDICAL PRODUCTS
1500 delp drive
harleysville PA 19438
MDR Report Key6572953
Report Number1319211-2017-00054
Device Sequence Number92208
Product Code MSD
UDI-Device IdentifierH787108007015
UDI-PublicH787108007015
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971925
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 08/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2018
Device Catalogue NumberH787108007015
Device Lot NumberMHSR890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2017
Supplement Date Received by Manufacturer05/05/2017
Initial Report FDA Received Date05/17/2017
Supplement Report FDA Received Date08/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1